| Catalog Number |
1435 |
| Medical Device Problem Code |
Power Problem (3010)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/29/2015
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
One cdc adapter was returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.The reported event was confirmed via functional testing.Analysis of the device revealed that the device failed to meet specifications; the device passed visual examination but failed functional testing due to a lack of output voltage.Closer inspection with a dmm revealed an intermittent lack of continuity in the power (red) wire within the connector.The confirmed malfunction is related to the reported event.The most likely root cause of the reported event can be attributed to mishandling of the cdc adapter cable.The instructions for use (ifu) and patient manual include a reference guide for visual alarms including potential causes and actions to take.Additionally there is a warning to keep spare, fully charged batteries available at all time.The steps for exchange of batteries are outlined.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
Event or Problem Description
It was reported that pt seen in clinic on (b)(6) 2015 reporting that dc adapter was no longer providing power to controller.The adaptor was replaced.There was no impact to the patient.